Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 408, NWS Jackson, MS

November 28, 20165 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 28, 2016, 5:54 PM CST for 5 counties in Mississippi. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 28, 2016, 5:54 PM CST (23:54 UTC)
Expired
Nov 28, 2016, 6:45 PM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 5:56 PM CSTTSTM WND DMG3 Wsw Martin, MSTREE DOWN ACROSS MAYATT RD.
Nov 28, 6:16 PM CSTTSTM WND DMG5 Ese Newton, MSTREES DOWN ON POTTERCHITTO RD AT AIRPORT RD.
Nov 28, 6:20 PM CSTHAIL 0.88Hickory, MSREPORTED ON INTERSTATE 20 NEAR HICKORY
Nov 28, 6:40 PM CSTTSTM WND DMGMeridian, MSMULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED WITH THUNDERSTORM WINDS.
Nov 28, 6:50 PM CSTTSTM WND DMGMeridian, MSMULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED WITH THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 2:49 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WUUS54 KJAN 282354
SVRJAN
MSC069-075-099-101-123-290045-
/O.NEW.KJAN.SV.W.0408.161128T2354Z-161129T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CST MON NOV 28 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 645 PM CST

* AT 553 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DE KALB TO NEAR DUFFEE...MOVING EAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE KALB AROUND 600 PM CST. 
  MERIDIAN...COLLINSVILLE...ELECTRIC MILLS AND NELLIEBURG AROUND 605 
  PM CST. 
  PRISMATIC AROUND 610 PM CST. 
  MERIDIAN STATION...DALEVILLE AND BLACKWATER AROUND 615 PM CST. 
  LAUDERDALE AROUND 620 PM CST. 
  TAMOLA AND PORTERVILLE AROUND 625 PM CST. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUCKER...CHUNKY...HICKORY...SCOOBA...LAKE AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.

LAT...LON 3230 8842 3228 8958 3258 8935 3257 8932
      3261 8932 3293 8907 3292 8894 3293 8835
TIME...MOT...LOC 2353Z 249DEG 58KT 3273 8870 3244 8901 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
2 follow-up statements
799 
WWUS54 KJAN 290012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST MON NOV 28 2016

MSC123-290022-
/O.CAN.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
SCOTT MS-
612 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.

LAT...LON 3230 8842 3229 8932 3261 8932 3293 8907
      3292 8895 3293 8835 3292 8835
TIME...MOT...LOC 0012Z 249DEG 58KT 3284 8837 3255 8868 

$$

MSC069-075-099-101-290045-
/O.CON.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
NESHOBA MS-LAUDERDALE MS-NEWTON MS-KEMPER MS-
612 PM CST MON NOV 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NESHOBA...LAUDERDALE...NEWTON AND KEMPER COUNTIES...

AT 612 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF ELECTRIC MILLS TO DALEVILLE...
MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NESHOBA...LAUDERDALE...NEWTON AND KEMPER COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: TUCKER...CHUNKY...HICKORY AND SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.

LAT...LON 3230 8842 3229 8932 3261 8932 3293 8907
      3292 8895 3293 8835 3292 8835
TIME...MOT...LOC 0012Z 249DEG 58KT 3284 8837 3255 8868 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
663 
WWUS54 KJAN 290031
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST MON NOV 28 2016

MSC099-101-290040-
/O.CAN.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
NESHOBA MS-NEWTON MS-
631 PM CST MON NOV 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NESHOBA AND NEWTON COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3230 8842 3230 8892 3255 8892 3293 8860
      3292 8835
TIME...MOT...LOC 0030Z 254DEG 49KT 3241 8887 3233 8887 

$$

MSC069-075-290045-
/O.CON.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
LAUDERDALE MS-KEMPER MS-
631 PM CST MON NOV 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR LAUDERDALE AND KEMPER COUNTIES...

AT 630 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUQUALENA TO MEEHAN...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAUDERDALE...MERIDIAN...MERIDIAN STATION...MARION...DE KALB...
LIBERTY...BLACKWATER...TAMOLA...ALAMUCHA...PORTERVILLE...KEWANEE...
NELLIEBURG...PRISMATIC...MARTIN...MEEHAN...TOOMSUBA...DALEVILLE...
ELECTRIC MILLS...SUQUALENA AND ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3230 8842 3230 8892 3255 8892 3293 8860
      3292 8835
TIME...MOT...LOC 0030Z 254DEG 49KT 3241 8887 3233 8887 

HAIL...<.75IN
WIND...70MPH
 
$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:23 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 28, 3:23 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CST Mon Nov 28 2016

...SEVERE STORMS EXPECTED THROUGH THIS EVENING AND AGAIN TUESDAY
NIGHT...

.DISCUSSION...
Tonight through Tuesday:
Tornado Watch 502 has been posted for a large chunk of the CWA
through 03Z. So far, things are playing out largely as anticipated,
with one notable exception. A large area of stratiform rain set up
across the Delta this morning significantly inhibiting
destabilization in that area and areas to the north. As a result,
those areas were largely spared, and we have downgraded them to a
limited threat in our graphics/HWO.

Otherwise, a QLCS has developed and now extends from the I-55
corridor southwestward to along the MS River. Strong winds are
occurring along this line and some wind damage has already been
reported across the Delta. This portion of the line will continue
eastward and be through the Golden Triangle by around 6pm. Though we
cannot rule out a mesovortex developing along this portion of the
line in the northern portion of the CWA, the primary threat in that
portion of the watch will be damaging straight line wind gusts.
Mainly south of I-20, scattered supercells have also developed. This
convection has shown more of a propensity to rotate, and will begin
moving into our portions of central Louisiana and south Mississippi
through the late afternoon and early evening hours. Though some
severe threat will persist into the Pine Belt later this evening,
better forcing and wind shear will be pulling away from the area, so
the threat will be somewhat lower in that area as well.

Wind gusts have been impressive through the day today, with gusts of
40-50 mph across the entire area. Strong gradient wind gusts will
continue ahead of the storms through shortly after sunset given the
strong pressure falls across the area.

We'll see a break in the action overnight with perhaps a few showers
lingering along the I-59 corridor. Late tonight into early tomorrow
morning, high-res models have been offering strong indications of
areas of fog developing. This would be more of an advection fog event
as the front remains stalled across the area and warm and moist
advection continues into a rain-cooled airmass. This fog could become
locally dense, but with much of our attention on this afternoon's
storms, I deferred adding this to the HWO or considering an advisory
until we have a better chance to look at things later this evening.

Rain looks to hold off for the first half of the day Tuesday, though
some warm advection showers or storms may begin to develop across the
southern half of the area by the afternoon as the next shortwave
rounds the upper trough over the center of the country. Though it
won't be as windy as it was today, breezy conditions are expected
again tomorrow as the pressure gradient tightens through the day and
a 20 to 30 kt low level jet remains in place over the area. /DL/

Tuesday night through Sunday:
Another round of severe storms is currently expected Tuesday night
into early Wednesday morning. Persistent strong low level flow will
further moisten and destabilize the atmosphere over the region
heading into Tuesday night. This increase in instability, in addition
to sufficient wind shear, a stalled boundary over the eastern half of
the forecast area, and yet another strong cold front rapidly swinging
into and through the area from the west overnight, will result in
severe storms developing across the region, primarily from 7 PM
Tuesday through 8 AM Wednesday.

Confidence is currently greatest that locations along and east of a
Starkville, to Jackson metro, to Meadville line will experience the
best potential for storms producing damaging wind gusts of 60 mph or
greater, quarter-size hail, and tornadoes.  Thus, I'll maintain the
current "Elevated" area of severe storms over this area.  A
"Limited" threat for severe storms capable of producing damaging
wind gusts and quarter-size hail will exist just west of this line,
excluding a large portion of the Delta region where severe storms
are not expected.  This being said, given said increased levels of
both instability, wind shear, and forcing with this system,
confidence is slowly increasing that a strong tornado can't be ruled
out with this setup.  While I'll hold off this package, parameters
for such tornado potential will continue to be monitored. If
confidence increases further, an upgrade from "Elevated" to
"Significant" may be needed in the HWO for a portion of the eastern
half of the CWA during this time.

Behind the passage of Wednesday morning's front, rain chances and
clouds will exit east into Alabama as high pressure builds into the
region from the west.  This will result in quiet and cool conditions
Thursday into Friday.  Rain chances look to increase through the day
Saturday and into Sunday as another system is currently progged to
shift east northeast off the Texas coast and towards the central
gulf coast. /19/

&&

.AVIATION...
18Z TAF discussion:
Conditions continue to deteriorate across the region ahead of an
approaching storm system. Ceilings range from VFR across the east to
MVFR in the NW portion of the area, and they will continue to fall
into this afternoon as a line of storms moves into the area.
Southerly winds ahead of the storms are quite strong, with several
gusts in the 35 to 40 kt range already observed. These gusts will
continue through the remainder of the afternoon until a broken line
of storms arrives, moving west to east across the area. These storms
could be severe with 50 kt gusts and tornadoes possible. The storms
will move east of the area this evening, with no precipitation
expected overnight. However, fog will likely develop closer to
daybreak Tuesday across South MS, with IFR or LIFR conditions
possible around HBG and possibly MEI. Fog should dissipate by mid-
morning. Later in the day, gusty southerly winds will return, with
gusts to around 20 kt possible. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       55  79  55  64 / 100  26  98  30
Meridian      58  81  58  65 / 100  30 100  76
Vicksburg     53  77  50  63 /  53  25  84  13
Hattiesburg   63  80  63  68 /  90  36 100  80
Natchez       56  75  54  64 /  63  35  89  17
Greenville    50  75  48  60 /  21  15  63  10
Greenwood     52  78  49  61 /  56  17  82  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
     047>050-053>055-059>062.

     Wind Advisory until 7 PM CST this evening for MSZ046-051-052-
     056>058-063>066-072>074.

LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.

&&

DL/19
Hazardous weather outlook, Nov 28, 2:24 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CST MON NOV 28 2016

ARZ074-075-LAZ007-MSZ018-292030-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...MOREHOUSE PARISH LOUISIANA AND BOLIVAR COUNTY
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ019-025>039-058-062>066-072>074-292030-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
MISSISSIPPI AND THE PINE BELT IN SOUTHEAST MISSISSIPPI

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING
AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS WILL BE THE
PRIMARY THREAT WITH THESE STORMS, BUT A FEW TORNADOES WILL ALSO BE
POSSIBLE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE
AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE
EXPECTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM
WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING
WINDS...QUARTER SIZED HAIL...AND TORNADOES.  LOCATIONS WITH THE
GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST
OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF
THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT.

LAZ008-009-015-016-023>026-MSZ040>057-059>061-292030-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
224 PM CST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS AND
TORNADOES WILL BE POSSIBLE WITH THESE STORMS.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE
AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE
EXPECTED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM
WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING
WINDS...QUARTER SIZED HAIL...AND TORNADOES.  LOCATIONS WITH THE
GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST
OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF
THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT.

DL/19

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Nov 28, 5:31 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     4 SW NEW HOPE           33.41N 88.38W
11/28/2016                   LOWNDES            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS SOUTHEAST LOWNDES
            COUNTY.

&&

TW
Local storm report, Nov 28, 5:32 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     3 W BELLEFONTAINE       33.65N 89.36W
11/28/2016                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN ALONG EMBRY RD

&&

COX
Local storm report, Nov 28, 5:46 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     4 WSW RAYMOND           32.24N 90.48W
11/28/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF OLD PORT GIBSON ROAD
            AND SHORT ROAD.

&&

TW
Local storm report, Nov 28, 5:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 NE EDWARDS            32.34N 90.60W
11/28/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF ASKEW FERRY ROAD AND
            HWY 22.

&&

TW
Local storm report, Nov 28, 5:51 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     4 NNW UTICA             32.16N 90.66W
11/28/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ALONG TOM CAIN ROAD.

&&

TW
Local storm report, Nov 28, 5:54 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     4 N CLINTON             32.40N 90.33W
11/28/2016                   HINDS              MS   EMERGENCY MNGR

            TREES DOWN IN THE BELLEWOOD SUBDIVISION.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 2:03 PM CSTSpecial Weather StatementJANGrenada, Humphreys, Leflore, Sunflower, Washington42 min
Nov 28, 2:20 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more55 min
Nov 28, 2:25 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren65 min
Nov 28, 2:58 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo62 min
Nov 28, 3:12 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo63 min
Nov 28, 3:15 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery45 min
Nov 28, 3:20 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson17 min
Nov 28, 3:46 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston44 min
Nov 28, 3:47 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds58 min
Nov 28, 3:49 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott56 min
Nov 28, 4:23 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha52 min
Nov 28, 4:28 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Noxubee, Winston47 min
Nov 28, 4:37 PM CSTSevere Thunderstorm WarningJANAdams53 min
Nov 28, 4:45 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson60 min
Nov 28, 4:58 PM CSTSevere Thunderstorm WarningJANLowndes47 min
Nov 28, 5:03 PM CSTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Newton, Noxubee, Scott and 1 more57 min
Nov 28, 5:24 PM CSTTornado WarningJANNoxubee39 min
Nov 28, 5:27 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.